Thunderstorm Wind, Washington
- When
- August 25, 1:04 AM MST
- Where
- Washington County, Akron Arpt
- Measured
- 54 kt (62 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.183, -103.217
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 24, 2:15 PM MST, 10 hours 49 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 315 PM MDT SAT AUG 24 2002 STRONG CONVECTION JUST ABT READY TO MOVE OVER THE NE CORNER OF THE STATE. LOW LVL MSTR...STEEP LAPSE RATES AND DRIER AIR ALOFT ARE COMBINING WITH OUTFLOW BOUNDARIES FM EARLIER NEB PANHANDLE CONVECTION TO PRODUCE ISOLATED SEVERE STORMS WITH LARGE HAIL AND PSBLY SOME TORNADOS. TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 8 PM MDT. THE CHANCE OF SCT THUNDERSTORMS EXTENDS ACRS THE REST OF NE CO THRU THIS EVENING. MOD SELY SFC WNDS ACRS NE CO HAVE BROUGHT SFC DEWPTS INTO THE MID 50S WITH TEMPS INTO THE LOW 80S. SFC BASED CAPES FM LAPS ARE AS HIGH AS 2200 J/KG. OUTFLOW BOUNDARIES CONTINUING TO MOVE SWWD WL PROBABLY BE THE FOCUSING MECHANISM FOR ADDITIONAL THUNDERSTORM DEVELOPMENT WELL INTO THE EVENING. ALOFT...A 100+ KT JET IS ARCING ACROSS THE NRN BORDER OF THE STATE AND WILL BE IN PLACE THRU 06Z. OVR THE MTNS...A MUCH DRIER AIRMASS IS IN PLACE AND ONLY A MINIMUM AMNT OF SHOWERS IS EXPECTED THROUGH TONIGHT. ON SUNDAY...SOME OF THE DRIER AIR WILL WORK ONTO THE PLAINS BUT THE LATEST MESO-ETA STILL HANGS ONTO LOW LEVEL MSTR FM WASHINGTON COUNTY NWD AND EWD. THE WEAK UPR RDG OVR THE SWRN U.S. IS GOING TO BE SET IN PLACE OVR THE NEXT FEW DAYS...SO THE GENERAL PATTERN OF AFTN SHOWER ACTIVITY ON THE PLAINS WILL CONTINUE. THE MTNS WL CONT TO BE TOO DRY FOR SHOWER ACTIVITY...BUT THE WLY FLOW IS NOT GOING TO BE STRONG ENOUGH TO FLUSH THE LOW LVL MSTR OUT OF OUR FCST AREA. TEMPS ARND THE DENVER AREA WILL CLIMB A FEW DEGREES WARMER...BUT FARTHER EAST ON THE PLAINS WL BE PERSISTENT IN THEIR AFTN HIGHS. THIS PATTERN SHOULD CONTINUE MUCH OF THE WEEK...ALTHOUGH AFTER MONDAY IT IS HARD TO PINPOINT ANY PART OF THE PLAINS THAT HAVE A HIGHER CHANCE OF SHOWERS THAN ANYWHERE ELSE. INDICATIONS ARE THAT A FRONT MOVE INTO THE AREA TUESDAY WHICH MAY BRING MSTR AND INSTABILITY ALL THE WAY BACK TO THE FOOTHILLS. LATER IN THE WEEK...TEMPS MAY BE A FEW DEGS WARMER THAN TUES AND WED...WHICH WL BE THE COOLEST DAYS OF THE WEEK. KDRBY .DEN...NONE.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
830 PM MDT SAT AUG 24 2002
...PRELIMINARY STORM REPORT FOR AUGUST 24 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 AM 8 SW DENVER CO 0.88 INCH HAIL
08/24/02 DENVER QUINCY/WADSWORTH
0310 PM 1 E JULESBURG CO 1.25 INCH HAIL
08/24/02 SEDGWICK
0320 PM 2 SE JULESBURG CO 0.88 INCH HAIL
08/24/02 SEDGWICK
0330 PM 3 S JULESBURG CO 1.75 INCH HAIL
08/24/02 SEDGWICK
0345 PM 12 SE JULESBURG CO 1.00 INCH HAIL
08/24/02 SEDGWICK
0525 PM 12 W STERLING CO 0.75 INCH HAIL
08/24/02 LOGAN
0550 PM 6 S MERINO CO 70 MPH TSTM WIND GUSTS
08/24/02 WASHINGTON ESTIMATED BY SPOTTER
0615 PM 8 NW AKRON CO 1.00 INCH HAIL
08/24/02 WASHINGTON
0616 PM 7 NE AKRON CO 1.00 INCH HAIL
08/24/02 WASHINGTON
0619 PM 20 W OVID CO 1.75 INCH HAIL
08/24/02 LOGAN
0625 PM 1 E AKRON CO 2.75 INCH HAIL
08/24/02 WASHINGTON
0636 PM PLATNER CO 2.50 INCH HAIL
08/24/02 WASHINGTON
0644 PM 8 N PAOLI CO 0.75 INCH HAIL
08/24/02 PHILLIPS
0649 PM 3 NE AKRON CO 2.50 INCH HAIL
08/24/02 WASHINGTON
0702 PM 16 SE AKRON CO 1.75 INCH HAIL
08/24/02 WASHINGTON 8 BROKEN WINDOWS
0709 PM 5 SE AKRON CO 1.75 INCH HAIL
08/24/02 WASHINGTON
0734 PM 10 E ANTON CO 2.75 INCH HAIL
08/24/02 WASHINGTON
0741 PM 10 W COPE CO 1.75 INCH HAIL
08/24/02 WASHINGTON
0803 PM 2 SW COPE CO 1.00 INCH HAIL
08/24/02 WASHINGTON
CLBCOZ044-046-049-250415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1000 PM MDT SAT AUG 24 2002
...SEVERE THUNDERSTORM WATCH EXPIRES...
THE NATIONAL WEATHER SERVICE IN DENVER HAS ALLOWED THE SEVERE
THUNDERSTORM WATCH FOR THE COLORADO COUNTIES OF
NORTHERN LINCOLN...WASHINGTON AND MORGAN
TO EXPIRE AT 1000 PM MDT THIS EVENING.
AT 955 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS HAD DECREASED IN STRENGTH AND AREAL COVERAGE.
GARD...WFO BOULDERLOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1150 PM MDT SAT AUG 24 2002
...PRELIMINARY STORM REPORT FOR AUGUST 24 2002...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 AM 8 SW DENVER CO 0.88 INCH HAIL
08/24/02 DENVER QUINCY/WADSWORTH
0310 PM 1 E JULESBURG CO 1.25 INCH HAIL
08/24/02 SEDGWICK
0320 PM 2 SE JULESBURG CO 0.88 INCH HAIL
08/24/02 SEDGWICK
0330 PM 3 S JULESBURG CO 1.75 INCH HAIL
08/24/02 SEDGWICK
0345 PM 12 SE JULESBURG CO 1.00 INCH HAIL
08/24/02 SEDGWICK
0525 PM 12 W STERLING CO 0.75 INCH HAIL
08/24/02 LOGAN
0550 PM 6 S MERINO CO 70 MPH TSTM WIND GUSTS
08/24/02 WASHINGTON ESTIMATED BY SPOTTER
0615 PM 8 NW AKRON CO 1.00 INCH HAIL
08/24/02 WASHINGTON
0616 PM 7 NE AKRON CO 1.00 INCH HAIL
08/24/02 WASHINGTON
0619 PM 20 W OVID CO 1.75 INCH HAIL
08/24/02 LOGAN
0625 PM 1 E AKRON CO 2.75 INCH HAIL
08/24/02 WASHINGTON
0636 PM PLATNER CO 2.50 INCH HAIL
08/24/02 WASHINGTON
0644 PM 8 N PAOLI CO 0.75 INCH HAIL
08/24/02 PHILLIPS
0649 PM 3 NE AKRON CO 2.50 INCH HAIL
08/24/02 WASHINGTON
0702 PM 16 SE AKRON CO 1.75 INCH HAIL
08/24/02 WASHINGTON 8 BROKEN WINDOWS
0709 PM 5 SE AKRON CO 1.75 INCH HAIL
08/24/02 WASHINGTON BROKEN WINDOWS
0734 PM 10 E ANTON CO 2.75 INCH HAIL
08/24/02 WASHINGTON
0741 PM 10 W COPE CO 1.75 INCH HAIL
08/24/02 WASHINGTON
0803 PM 2 SW COPE CO 1.00 INCH HAIL
08/24/02 WASHINGTON
1115 PM COPE CO 2.00 INCH HAIL
08/24/02 WASHINGTON BROKEN WINDOWS
CLBThe Denver radar (KFTG), 122 km away, was scanning. The volume nearest the first event began at 08:06 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2002Every state in 2002This day in weather historyWarnings in Colorado, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5313194, 5313195, 5313196.